Bluelight

Thread: MAT vs Abstinence: My Dilemma

Page 2 of 2 FirstFirst 12
Results 26 to 33 of 33
  1. Collapse Details
     
    #26
    Moderator
    Sober Living
    cj's Avatar
    Join Date
    Nov 2008
    Location
    On a sinking boat
    Posts
    8,511
    Damn that sucks. I'm really sorry. You may have covered this but have you tried spitting out the sub after 15-20 minutes instead of swallowing. It stops as much naloxone from dissolving.
    Addicted? Want to stop? We can help! Come to the sober living forum!
    http://www.bluelight.org/vb/forums/269-Sober-Living
    Reply With Quote
     

  2. Collapse Details
     
    #27
    Shit. That is disheartening, for now.

    Try to hang in there. Have you talked to your Dr about Subutex? I get bad headaches on Suboxone and anxiety as well, as I mentioned.

    The sub Dr I see prescribes Subutex. Im not sure why. But, I no longer get headaches. Just saying.

    The bright side is at least you have something to take so you aren't sick or risking relasping.

    As CJ said above, spit the sub out instead if swallowing after 15-20mins. I used to do that. When I didn't know alot about subs except not to mix them with opiates. That really did help. I'm prone to headaches. Give it a try.

    Good luck with everything.
    Reply With Quote
     

  3. Collapse Details
     
    #28
    Bluelighter
    Join Date
    Oct 2017
    Location
    NorCal
    Posts
    147
    I'm sorry about that man that sucks bro. 2 wks is not too bad though. I have to agree with 10YearsGone... At least you still have the subs!

    I had to wait around 30 days b4 starting methadone. I could have went to a few other clinics sooner but they were all "for profit" clinics and more expensive and all about the money not the patients. So I waited and went to a "non profit" clinic that was cheaper it's only $9.00 a day. I do have insurance that pays 100% of it but if I lose that insurance I don't want to be stuck paying a crazy bill for a drug like methadone that is VERY cheap in nature. I'm really glad I waited to because my clinic is a county ran methadone clinic. And from what I have heard in California they seem to have higher standards. And usually a lot of county inspections to make sure they are running top notch and in accordance with the law so it's also extremely clean to. They actually care about us there. Every counselor has a college degree for drug addiction and counseling. There's 1 counselor that doesn't have a degree he's an ex drug addict. I actually partied many times with him yrs ago so imagine my surprise when I walked in one morning and saw him drinking a cup of coffee saying good morning to patients walking in the door... I was like WTF lol. Actually it made me feel kinda like a loser. He's doing great and I'm still on drugs. But I'm very proud of him. He's been clean 7 yrs and doing great. He actually attends and teaches some of the meetings at my clinic. Also, we have 2 daily meetings there to.

    The only side effects that I have ever gotten from Methadone is sweating and that's ONLY when I have abused my take homes and had NO methadone left. Other than that I never sweat on Methadone. I quit abusing my take homes and the sweating stopped. Plus I do not encourage it at all... It's dangerous and it sucks badly when your out of methadone.

    We get a drug test once a month. Some get tested once a week but that's only if you have failed like 4 to 5 drug test in a row. Not sure about the exact amount though. And usually those people are very close to getting kicked out anyway.

    My counselor is amazing! I think I mentioned that b4 but I just love her so much.

    Just hold on brotha and keep the faith... God bless
    Last edited by DrewDogBaby209; 31-10-2018 at 06:02.
    Reply With Quote
     

  4. Collapse Details
     
    #29
    Bluelighter ladyhlove's Avatar
    Join Date
    Nov 2017
    Location
    The land of Oz. Can't seem to make it past this damn poppy field.
    Posts
    498
    2 weeks isn't bad. Also, methadone takes a little bit of time to adjust to, so prepare for that. It takes 3 days for it to really work the way it's supposed to and you need to build it up in your system for a little while to get the full benefits. Also, most clinics will start you low..I started at 30mg but they let me go up 5mg every other day until I got to 50mg, then going up required seeing the Dr. who's only there 2 days a week. At 45 mg, I started feeling almost normal and by 60mg I was pretty much there. I went to 80mg bc I found 60 didn't block completely and I need a full blocking dose to stay clean (for now anyways). My clinic does a really slow come down, like 1mg every week, so the higher I go the longer I'm gonna have to ween. Taking more methadone than you need won't get you "all fucked up" either..it'll just make you sleepier and sweatier. The perfect dose is one that covers your symptoms all day and relieves cravings while also blocking, but isn't so much that you can't stay awake or function. I get the "sleepy's" right when my dose kicks in for a few min and after lunch (eating meals is something that made me tired even before I ever began any opiates...) but I'm great otherwise. I found taking a good multivitamin and having a regular exercise routine helps with the lethargy methadone brings.

    Hang in there, things will get better!
    Reply With Quote
     

  5. Collapse Details
     
    #30
    Moderator
    Sober Living
    cj's Avatar
    Join Date
    Nov 2008
    Location
    On a sinking boat
    Posts
    8,511
    Yeah don't run your dose sky high looking for a high like I did. No matter what dose you get too the sedation wears off within a couple weeks
    Addicted? Want to stop? We can help! Come to the sober living forum!
    http://www.bluelight.org/vb/forums/269-Sober-Living
    Reply With Quote
     

  6. Collapse Details
     
    #31
    I am happy to report that my clinic never got ready for me in time before I finished a suboxone taper. I had mild withdrawals for 1 day - the second day was simple cold chills, and the third day feels like pure spontaneous recovery. I vaped weed generously, took some klonopin, and broke through painlessly. It almost doesn?t feel real. I guess methadone is for me to try if I should ever go off the deep end again. Walking a few miles a day helped also.
    Reply With Quote
     

  7. Collapse Details
     
    #32
    Bluelighter
    Join Date
    May 2015
    Location
    Chattanooga, TN
    Posts
    351
    That's great, Optio! I've done both, and I definitely prefer methadone. My problem was that I was still drinking excessively and got a 2nd offense DUI. Mandatory 45 days in jail, no detox. I was lucky to get an ibuprofen now & then. It was really bad. The thing about methadone WDs is that they are not as intense as other opes but last what seems like forever. Like having the flu for 45 days. In jail. Hellish. Then 6 months later I got a public drunk charge and had to do the same thing for 2 weeks because I was on probation. This time it was 'done WDs plus alcohol WDs. Really Hellish. Sort of a blessing in disguise because I quit drinking. Also stayed off the 'done & other opes.

    I say all this to make the point that MAT is a great option-- just DON'T go to jail!

    Peace&Love,
    jasper


    "I did not attend his funeral, but I sent a nice letter saying I approved of it." -- Mark Twain
    Reply With Quote
     

  8. Collapse Details
     
    #33
    Bluelighter ladyhlove's Avatar
    Join Date
    Nov 2017
    Location
    The land of Oz. Can't seem to make it past this damn poppy field.
    Posts
    498
    ^^this!!

    I'm very glad that I don't live the kind of lifestyle that will put me in jail. Well, you know, not more than a night or two anyways...if I got arrested, it'd be for something like forgetting to pay a ticket, marijuana possession (though recreational amounts are decriminalized in a lot of cities/counties here in GA now) maaaaaaybe a drunk in pubic charge (though, if I didn't get one back in my much much wilder years, I highly doubt I would now)..but all of that is unlikely, at least right now. I also worry about sudden natural disasters..clinics try to plan in case of emergencies, but sometimes there isn't enough time or resources and MAT patient's medication becomes a low priority during a crisis. I've read some horror stories about 'done patients being stuck on their roofs during Katrina, Harvey, etc. trying to get help while dealing with horrid methadone withdrawals because they hadn't dosed in days.

    Good luck to you. optioid..but I don't think I quite understood your post...you got back on subs and have decided to stick with that instead of methadone, correct?
    Reply With Quote
     

Page 2 of 2 FirstFirst 12

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •